Alert archive / Utah / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 44, NWS Salt Lake City, UT

June 25, 2005Tooele County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 25, 2005, 4:00 PM MDT for Tooele County, Utah. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2005, 4:00 PM MDT (22:00 UTC)
Expired
Jun 25, 2005, 4:45 PM MDT
In force
45 min
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

County Tooele County, UT

The radar

The Salt Lake City radar (KMTX), 72 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 4:15 PM MDTHAIL 0.75Tooele, UT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 12:55 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2005-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2005-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-327 J/kg
Mixed-layer LCL
3065 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 252200
SVRSLC
UTC045-252245-
/O.NEW.KSLC.SV.W.0044.050625T2200Z-050625T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
400 PM MDT SAT JUN 25 2005

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN TOOELE COUNTY IN UTAH
  THIS INCLUDES THE CITIES OF...TOOELE...GRANTSVILLE

* UNTIL 445 PM MDT

* AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF TOOELE...
  AND MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TOOELE BY 420 PM MDT
  GRANTSVILLE BY 425 PM MDT
  STANSBURY PARK BY 435 PM MDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4031 11262 4025 11233 4072 11221 4107 11251
      4104 11265

$$

SEAMAN
3 follow-up statements
000 
WWUS55 KSLC 252212
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
411 PM MDT SAT JUN 25 2005

UTC045-252245-
/O.CON.KSLC.SV.W.0044.000000T0000Z-050625T2245Z/
TOOELE UT-
411 PM MDT SAT JUN 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM MDT FOR
NORTHEASTERN TOOELE COUNTY...

AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR STOCKTON...OR ABOUT 9
MILES SOUTH OF GRANTSVILLE...MOVING NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRANTSVILLE AND 6 MILES WEST OF TOOELE BY 420 PM MDT
  ERDA BY 425 PM MDT
  STANSBURY PARK BY 430 PM MDT
  LAKE PT BY 435 PM MDT

THIS STORM IS COLLAPSING...AND IS LIKELY PRODUCING MICROBURST WINDS 
ACROSS TOOELE VALLEY. IF YOU ARE IN THE PATH OF THIS 
STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR UTAH AND SOUTHWEST WYOMING.

LAT...LON 4031 11262 4025 11233 4072 11221 4107 11252
      4104 11265

$$

SEAMAN
000 
WWUS55 KSLC 252228
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
426 PM MDT SAT JUN 25 2005

UTC045-252245-
/O.CON.KSLC.SV.W.0044.000000T0000Z-050625T2245Z/
TOOELE UT-
426 PM MDT SAT JUN 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM MDT FOR
NORTHEASTERN TOOELE COUNTY...

AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ERDA...OR ABOUT NEAR
TOOELE...MOVING NORTH AT 40 MPH.

AT 415 PM PENNY SIZE HAIL WAS REPORTED IN TOOELE.

IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING 
WINDS...HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE 
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT 
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR UTAH AND SOUTHWEST WYOMING.

LAT...LON 4056 11263 4047 11227 4072 11221 4107 11252
      4104 11265

$$

SEAMAN
000 
WWUS55 KSLC 252244
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
443 PM MDT SAT JUN 25 2005

UTC045-252253-
/O.EXP.KSLC.SV.W.0044.000000T0000Z-050625T2245Z/
TOOELE UT-
443 PM MDT SAT JUN 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TOOELE COUNTY 
WILL BE ALLOWED TO EXPIRE AT 445 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER 
POSES A THREAT TO LIFE AND PROPERTY. THEREFORE THE SEVERE 
THUNDERSTORM WARNING WHICH HAS BEEN IN EFFECT WILL BE ALLOWED TO 
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR UTAH AND SOUTHWEST WYOMING.

LAT...LON 4056 11263 4047 11227 4072 11221 4107 11252
      4104 11265

$$

SEAMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:10 PM MDT, 50 minutes earlier.

Area forecast discussion, Jun 25, 3:10 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MDT SAT JUN 25 2005

.SYNOPSIS...SOUTHWESTERLY FLOW WILL REMAIN IN PLACE OVER UTAH INTO
EARLY NEXT WEEK. AN UPPER LOW WILL LIFT ACROSS UTAH TONIGHT. A
DRIER AIRMASS WILL MOVE INTO THE AREA ON SUNDAY AND REMAIN INTO
TUESDAY.

&&

.DISCUSSION...SCATTERED CONVECTION HAS DEVELOPED OVER THE AREA
THIS AFTERNOON. INNOCUOUS CELLS OVER THE WEST ARE PRODUCING STRONG
SURFACE WINDS WHILE STORMS OVER THE EAST HAVE BEEN BRINGING HEAVY
RAINS. SPC SVR WATCH BOX IN PLACE OVER NRN 2/3 OF FORECAST AREA.

ACTIVITY WILL PERSIST INTO TONIGHT AS UPPER LOW OVER WRN NV
GRADUALLY LIFTS OUT TO THE NE. THIS WILL BRING THE DRIER AIR NOW
OVER CENTRAL AND SRN NV INTO WRN UT SUPPRESSING ANY CONVECTION
TOMORROW. THE EAST MIGHT SEE ISOLATED DEVELOPMENT AS THAT
SIDE OF THE MTNS WILL BE SLOWER TO DRY. HOWEVER...THE MAIN UPPER TROF
REMAINS TO OUR WEST AND ADDITIONAL WEAK SHORT WAVES WILL GRAZE THE
FAR NORTH SUN NIGHT AND AGAIN MON. THE ENTIRE TROF MOVES EAST THRU
THE NRN ROCKIES TUE DRAGGING A COLD FRONT INTO THE NORTH BEHIND IT.

A WEAK UPPER LOW GETS LEFT BEHIND OFF THE CA COAST TUE. THE GFS
DRAGS THIS ACROSS THE AREA WED AND WED NIGHT WITH A THREAT OF
CONVECTION. FOR NOW...ADDED VERY LOW POPS FOR WED AFTERNOON UNTIL
CONFIDENCE IS GREATER THAT THIS FEATURE WILL ACTUALLY MOVE INLAND.

APPEARS AT THIS TIME THAT IT WILL BE DRY FOR THE END OF THE WEEK.

&&

.HYDRO...LITTLE COTTONWOOD CREEK RUNNING NEAR BANKFULL FROM
SNOWMELT...WITH AVERAGE MELT RATES IN EXCESS OF 3 INCHES PER DAY. ANY
SIGNIFICANT RAINFALL FROM THUNDERSTORMS COULD ENHANCE FLOWS ENOUGH TO
LEAD TO FLOODING OF SOME RESIDENTIAL AREAS...SO FLOOD WATCH WILL
REMAIN IN EFFECT.

&&

.AVIATION...SEE SLCTAFSLC FOR DETAILS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WATCH FOR LITTLE COTTONWOOD CREEK UFN UTZ003-008.
     RED FLAG WARNING FIRE WX ZONES 420 SOUTH OF I-80 AND
     434-435-437-439-440 BELOW 6500 FEET UNTIL 9PM MDT.
     SVR TSTM WATCH NRN 2/3 OF UT UNTIL 8 PM MDT.
WY...NONE.

&&

WILENSKY
Hazardous weather outlook, Jun 25, 6:29 AM MDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
629 AM MDT SAT JUN 25 2005

UTZ001>021-WYZ021-261300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
629 AM MDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
WYOMING ALL ALL OF UTAH EXCEPT THE FAR EASTERN COUNTIES.

.DAY ONE...TODAY

ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER
SOUTHWEST UTAH THIS MORNING...WITH SCATTERED THUNDERSTORMS
DEVELOPING OVER THE ENTIRE AREA THIS AFTERNOON.  SEVERE STORMS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS THE
PRIMARY SEVERE WEATHER THREAT.

THE STORMS WILL BE GENERATED IN RESPONSE TO A MID LEVEL
DISTURBANCE LIFTING NORTH ACROSS THE REGION AND INCREASING
ATMOSPHERIC MOISTURE.

SCATTERED DRY LIGHTNING CAN BE EXPECTED OVER MOST OF WESTERN AND
SOUTH CENTRAL UTAH TODAY WITH A FEW OF THE STORMS PRODUCING LITTLE
OR NO RAINFALL.  STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL ALSO
LEAD TO EXTREME FIRE WEATHER CONDITIONS. SEE THE LATEST SLCRFWSLC FOR
DETAILS.

AVERAGE MELT RATES IN EXCESS OF 3 INCHES PER DAY IN THE
HIGHER ELEVATION SNOWPACK AREAS...COUPLED WITH ANY SIGNIFICANT
RAINFALL FROM THUNDERSTORMS...COULD LEAD TO FLOODING THIS AFTERNOON
AND EVENING.  A FLOOD WATCH REMAIN IN EFFECT FOR LITTLE COTTONWOOD
CREEK...SEE THE LATEST SLCFFASLC FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BARJENBRUCH

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:29 PM MDTSevere Thunderstorm WarningSLCGarfield46 min
Jun 25, 3:34 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele45 min
Jun 25, 5:31 PM MDTSevere Thunderstorm WarningSLCEmery44 min

Nearby

Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.